Alert archive / Tennessee / Wind Advisories in 2005
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 8, 2005, 7:09 PM EST for 8 counties in Tennessee; Cherokee County, Clay County, North Carolina. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 7:09 PM EST (00:09 UTC)
- Expired
- Dec 9, 2005, 3:10 AM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 406 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 090009 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 709 PM EST THU DEC 8 2005 ...STRONG WINDS IN THE MOUNTAINS OVERNIGHT... .AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL PRODUCE A STRONG SOUTHERLY WIND IN THE CENTRAL AND NORTHERN TENNESSEE MOUNTAINS OVERNIGHT. TNZ018-041-043-045-047-072-074-091000- /O.NEW.KMRX.WI.Y.0004.051209T0009Z-051209T1000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 709 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL BE SUSTAINED BETWEEN 20 AND 30 MPH OVERNIGHT IN THE MOUNTAINS...WITH GUSTS UP TO 45 MPH IN THE HIGHEST ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
4 follow-up statements
000 WWUS74 KMRX 090021 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 721 PM EST THU DEC 8 2005 ...STRONG WINDS IN THE MOUNTAINS OVERNIGHT... .AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL PRODUCE A STRONG SOUTHERLY WIND IN THE CENTRAL AND NORTHERN TENNESSEE MOUNTAINS OVERNIGHT. NCZ060-061-TNZ087-091000- /O.EXA.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK 721 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ TNZ018-041-043-045-047-072-074-091000- /O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 721 PM EST THU DEC 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT IN THE MOUNTAINS...WITH GUSTS UP TO 45 MPH IN HIGHEER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 090025 CCA NPWMRX URGENT - WEATHER MESSAGE...CORRECTED TO ADD SW NC NATIONAL WEATHER SERVICE MORRISTOWN TN 721 PM EST THU DEC 8 2005 ...STRONG WINDS IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA OVERNIGHT... .AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL PRODUCE A STRONG SOUTHERLY WIND IN THE TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA MOUNTAINS OVERNIGHT. NCZ060-061-TNZ087-091000- /O.EXA.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK 721 PM EST THU DEC 8 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ TNZ018-041-043-045-047-072-074-091000- /O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 721 PM EST THU DEC 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTH WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 090211 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 911 PM EST THU DEC 8 2005 ...STRONG WINDS IN THE MOUNTAINS OF TENNESSEE AND SOUTHWEST NORTH CAROLINA OVERNIGHT... .AN APPROACHING LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL PRODUCE A STRONG WIND IN THE TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA MOUNTAINS OVERNIGHT. NCZ060-061-TNZ018-041-043-045-047-072-074-087-091000- /O.CON.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK 911 PM EST THU DEC 8 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. WEST WINDS WILL BE SUSTAINED BETWEEN 25 AND 35 MPH OVERNIGHT...WITH GUSTS UP TO 45 MPH IN HIGHER ELEVATIONS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. UNSECURED OUTDOOR OBJECTS MAY BE BLOWN OVER. $$ DGS
000 WWUS74 KMRX 090810 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS MORNING BEHIND THE PASSAGE OF A COLD FRONT. THUS...THE WIND ADVISORY FOR THE MOUNTAINS IS CANCELLED. NCZ060-061-TNZ018-041-043-045-047-072-074-087-090915- /O.CAN.KMRX.WI.Y.0004.000000T0000Z-051209T1000Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK 310 AM EST FRI DEC 9 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 8, 7:04 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 8, 7:04 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EST THU DEC 8 2005
.DISCUSSION...
WILL BE ISSUING A WIND ADVISORY FOR THE CENTRAL AND NORTHERN MTNS
OF TN AS VWP SHOWS WINDS AT 3KFT AND ABOVE 30 KTS OR HIGHER. PARK
OFFICIALS ALSO REPORTED SOME STRONG GUSTS.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
ZONES: CAMPBELL...CLAIBORNE...JOHNSON...MORGAN...SCOTT TN...
SOUTHEAST CARTER...SOUTHEAST GREENE...AND UNICOI.
WIND ADVISORY UNTIL 5 AM FRIDAY FOR THE FOLLOWING ZONES: BLOUNT
SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...AND
UNICOI.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM FRIDAY FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
DGSHazardous weather outlook, Dec 8, 5:02 AM EST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EST THU DEC 8 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-081200- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EST (402 AM CST) THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD UPPER LOW MOVING EAST INTO THE OHIO VALLEY TODAY WILL BRING PRECIPITATION IN THE FORM OF MAINLY RAIN BUT POSSIBLY SOME SNOW...SLEET AND FREEZING RAIN INITIALLY AS THE PRECIPITATION BEGINS...ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. ELSEWHERE ONLY LIGHT RAIN IS EXPECTED AS WARMER AIR MOVES NORTH. COLD AIR ALOFT WILL MOVE IN TONIGHT AND CHANGE PRECIPITATION TO SNOW AS TEMPERATURES DROP BELOW FREEZING AREAWIDE. A COUPLE INCHES OF SNOW COULD FALL BY FRIDAY MORNING ACROSS THE HIGHER MOUNTAINS OF EAST TENNESSEE AND PARTS OF SOUTHWEST VIRGINIA. SNOW ACCUMULATIONS OF A TRACE TO ONE INCH ARE EXPECTED FOR THE CUMBERLAND PLATEAU...CENTRAL AND SOUTHERN TENNESSEE VALLEY AND SOUTHWEST NORTH CAROLINA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR WINTER WEATHER REPORTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
In the hours before
Special weather statement, Dec 8, 3:05 PM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EST THU DEC 8 2005 NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102-090700- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CHEROKEE-CLAY- COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS- JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NORTH SEVIER- NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE- NW BLOUNT-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST MONROE- SULLIVAN-UNION-WASHINGTON TN-WEST POLK- 305 PM EST (205 PM CST) THU DEC 8 2005 ...ONLY LIMITED SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN GREAT VALLEY TONIGHT... A LOW PRESSURE SYSTEM WILL CONTINUE ITS EASTWARD JOURNEY THIS EVENING SPREADING LIGHT TO OCCASIONALLY MODERATE RAIN ACROSS THE GREAT VALLEY OF EAST TENNESSEE AND THE MUCH OF THE REMAINDER OF THE SOUTHERN APPALACHIAN REGION. COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET... BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW FREEZING. MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL PRECIPITATION ONCE TEMPERATURES DROP BELOW FREEZING RAPIDLY DIMINISH FROM MIDNIGHT THROUGH 7 AM EST (6 AM CST). THUS...ONLY LIMITED SNOWFALL ACCUMULATION IS POSSIBLE ACROSS NORTHEAST AND CENTRAL EAST TENNESSEE. THE HIGHEST TOTALS ARE ONLY EXPECTED TO BE AROUND 1 INCH ACROSS NORTHEAST TENNESSEE INCLUDING THE TRI-CITIES REGION WHILE FARTHER SOUTH...FROM THE MORRISTOWN VICINITY TO THE GREATER KNOXVILLE AREA...ONLY A DUSTING TO POSSIBLY 1 INCH IS EXPECTED WITH GREATER AMOUNTS LIMITED TO HIGHER TERRAIN. THE RAIN WILL BRIEFLY MIX WITH A FEW SLEET PELLETS AND SOME LIGHT SNOW ACROSS SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA AROUND MIDNIGHT AND SHORTLY THEREAFTER BEFORE IT ENDS. THEREFORE...VERY LITTLE IF ANY ACCUMULATION IS EXPECTED IN THIS AREA. NO SIGNIFICANT TRAVEL PROBLEMS ARE ANTICIPATED ACROSS THE ABOVE MENTIONED AREAS TONIGHT. HOWEVER...ANY LIGHT ACCUMULATION OF SNOW WILL CAUSE ROADS TO BECOME SLICK...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. SO DRIVE WITH CAUTION IF YOU WILL BE TRAVELING LATER TONIGHT AND FRIDAY MORNING. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE. TH
Special weather statement, Dec 8, 3:10 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST THU DEC 8 2005 NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102-090700- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CHEROKEE-CLAY- COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-HANCOCK-HAWKINS- JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-NORTH SEVIER- NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE- NW BLOUNT-RHEA-ROANE-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST MONROE- SULLIVAN-UNION-WASHINGTON TN-WEST POLK- 310 PM EST (210 PM CST) THU DEC 8 2005 ...ONLY LIMITED SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN GREAT VALLEY TONIGHT... A LOW PRESSURE SYSTEM WILL CONTINUE ITS EASTWARD JOURNEY THIS EVENING SPREADING LIGHT TO OCCASIONALLY MODERATE RAIN ACROSS THE GREAT VALLEY OF EAST TENNESSEE AND MUCH OF THE REMAINDER OF THE SOUTHERN APPALACHIAN REGION. COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET... BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW FREEZING. MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL PRECIPITATION ONCE TEMPERATURES DROP BELOW FREEZING RAPIDLY DIMINISH FROM MIDNIGHT THROUGH 7 AM EST (6 AM CST). THUS...ONLY LIMITED SNOWFALL ACCUMULATION IS POSSIBLE ACROSS NORTHEAST AND CENTRAL EAST TENNESSEE. THE HIGHEST TOTALS ARE ONLY EXPECTED TO BE AROUND 1 INCH ACROSS NORTHEAST TENNESSEE INCLUDING THE TRI-CITIES REGION WHILE FARTHER SOUTH...FROM THE MORRISTOWN VICINITY TO THE GREATER KNOXVILLE AREA...ONLY A DUSTING TO POSSIBLY 1 INCH IS EXPECTED WITH GREATER AMOUNTS LIMITED TO HIGHER TERRAIN. THE RAIN WILL BRIEFLY MIX WITH A FEW SLEET PELLETS AND SOME LIGHT SNOW ACROSS SOUTHEAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA AROUND MIDNIGHT AND SHORTLY THEREAFTER BEFORE IT ENDS. THEREFORE...VERY LITTLE IF ANY ACCUMULATION IS EXPECTED IN THIS AREA. NO SIGNIFICANT TRAVEL PROBLEMS ARE ANTICIPATED ACROSS THE ABOVE MENTIONED AREAS TONIGHT. HOWEVER...ANY LIGHT ACCUMULATION OF SNOW WILL CAUSE ROADS TO BECOME SLICK...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. SO DRIVE WITH CAUTION IF YOU WILL BE TRAVELING LATER TONIGHT AND FRIDAY MORNING. STAY TUNED TO THIS STATION OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE. TH
Special weather statement, Dec 8, 5:59 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 559 PM EST THU DEC 8 2005 NCZ060-061-TNZ015>017-036>042-044-046-067>074-081>087-098>102- 091000- CHEROKEE-CLAY-HANCOCK-HAWKINS-SULLIVAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...SNEEDVILLE... ROGERSVILLE...KINGSPORT...BRISTOL...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE... SEVIERVILLE...GATLINBURG...DUNLAP...PIKEVILLE...DAYTON... DECATUR...ATHENS...MADISONVILLE...COKER CREEK...JASPER... CHATTANOOGA...CLEVELAND...BENTON...DUCKTOWN 459 PM CST THU DEC 8 2005 /559 PM EST THU DEC 8 2005/ ...LIGHT SNOWFALL ACCUMULATION POSSIBLE ACROSS THE NORTHERN GREAT VALLEY TONIGHT... ...BLACK ICE EXPECTED ON ROADS ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA FRIDAY MORNING... A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY REGION WILL CONTINUE ITS EASTWARD JOURNEY TONIGHT...SPREADING LIGHT TO OCCASIONALLY MODERATE RAIN ACROSS THE GREAT VALLEY OF EAST TENNESSEE AND MUCH OF THE REMAINDER OF THE SOUTHERN APPALACHIAN REGION. COLDER AIR WILL FILTER BEHIND THE STORM SYSTEM AFTER MIDNIGHT WHICH WILL CAUSE AREAS OF RAIN TO MIX WITH LIGHT SNOW AND POSSIBLY SLEET... BEFORE ENDING AS LIGHT SNOW AS SURFACE TEMPERATURES DROP BELOW FREEZING. LIGHT SNOWFALL ACCUMULATION IS EXPECTED ACROSS NORTHEAST AND CENTRAL EAST TENNESSEE. ACCUMULATIONS ARE EXPECTED TO BE AROUND 1 INCH ACROSS NORTHEAST TENNESSEE INCLUDING THE TRI- CITIES REGION. FARTHER SOUTH...FROM THE MORRISTOWN VICINITY TO THE GREATER KNOXVILLE AREA...ONLY A DUSTING TO POSSIBLY 1 INCH IS EXPECTED WITH GREATER AMOUNTS LIMITED TO HIGHER TERRAIN. FROM THE KNOXVILLE AREA SOUTH INCLUDING CHATTAGNOOGA...THE RAIN MAY BRIEFLY CHANGE TO SNOW BEFORE ENDING WITH NO ACCUMULATION EXPECTED. MOISTURE AND THE RISING MOTION NEEDED TO CREATE ADDITIONAL PRECIPITATION WILL RAPIDLY DIMINISH FROM MIDNIGHT THROUGH 7 AM EST (6 AM CST)...AND PRECIPITATION WILL END BEFORE SUNRISE. HOWEVER...DANGEROUS ROAD CONDITIONS MAY DEVELOP ON FRIDAY MORNING...EVEN WHERE NO SNOW ACCUMULATES. TEMPERATURES WILL DROP BELOW FREEZING ACROSS THE AREA FRIDAY MORNING BEFORE SUNRISE...AND ROADS WILL BE WET FROM THE RAIN OVERNIGHT. BLACK ICE IS LIKELY TO FORM...CREATING SLICK SPOTS ON ROADS ACROSS THE AREA. ANY ACCUMULATION OF SNOW OR FREEZING OF WET SPOTS ON ROADS CAN CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES. MOTORISTS SHOULD DRIVE WITH CAUTION LATER TONIGHT AND FRIDAY MORNING. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE ADVISORIES FROM YOUR NATIONAL WEATHER SERVICE OFFICE. DGS/TH
Nearby
Wind Advisories in Tennessee, 2005Wind Advisories in North Carolina, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.